... use I remove them and there is still a lot of liquid still inside the patch. I was wondering if the patches are working correctly. I have been on them for about two months now Or breaking down properly. They still look like the same amount of liquid that's inside of them when I first put them on as when I take it off. Plus having a problem with them staying on. Also breaking out and itching at the sight of application. I would appreciate any information at all. I use Fentanyl Transdermal system I believe they are manufactured by Corium International and distributed by Actavis. I am in constant pain I have a Tarlov cysts L5S1 right on my sacral sac that's made up of nerve fiber and filled with spinal fluid.
If the patches aren't sticking to your skin, the medication can't absorb. The gel that carries the liquid will stay in the patch, the liquid goes through your skin. If you are not getting relief, its possible you just need a dose increase, but with the irritation you may need to change medications.
i'm on fentanyl patches too !100mcg's and i had problems with mine sticking too!i now put them on my shoulders and i hold them firmly in place for 60 seconds,and if the have problems sticking then,i use a little bit of tape on the edges of the patch!i too have broke out with my patches .i put them on a different spot and done fine!of course you might be allergic to the medicine and have to use some thing else!and if your still in pain you might need a stronger patch!wishing you the best!
I have been on patches for a few years now. Even after 72 hrs there would still be gel in mine. They is a new type of patch that doesn't have the gel in it. It's manufactured by LTS Lohman therapy systems corporation, manufactured for Mallinckrodt Inc. Also, most doctors agree that the patches should be changed every 48 hrs. I change every 48, and you could talk to your doctor about that. I also experienced blistering and what not. I use to use tape but now use tegaderm that you can get at any pharmacy and it works much better. When I used my back, after a few months it looked horrendous. But all the redness went away. I switched to my arms and that was better but now I'm on a 100 and a 75 so I went back to my back but with the tegaderm and patches without the gel, I don't have as much irritation.
I don't know if any of this was helpful, other than to say there was always gel left in mine and you really should use a tape it tegaderm as they just don't stick on their own. Good luck and best wishes! Oh, and try to get your md to write for q 48 rather then q 72. Warmest regards!!!
Next time you get your prescription filled, call around to different pharmacies to see if any of them carry the matrix patches, which are the "drug in the adhesive" patches. Most brands only make those. You might have a better experience with those. I found that I had to try various different brands before I found one that worked the best for me, with no allergic reaction to the adhesive, since I have a medical adhesive allergy (the only one I'm NOT allergic to is the namebrand Duragesic patches, luckily my insurance covers them with prior authorization, which I have for the next 100 years with my insurance, HAHA!). I was given one of the gel patches while in the hospital once and they did NOT stay on me, even when I taped it down, and used a lot of tape! When I took it off, most of the gel was still in it. So it might just be the type of patch you're using. If after using them you still experience a great deal of pain, you should talk to your doctor about increasing your dosage. Good luck!
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Sep 2014 • 4 answers
Posted 25 Feb 2015 • 1 answer
Posted 13 Sep 2015 • 2 answers
Posted 25 Jan 2018 • 3 answers
Posted 29 Mar 2018 • 0 answers